Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2010, 12:31 AM CDT for Custer County, Nebraska. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2010, 12:31 AM CDT (05:31 UTC)
- Expired
- Jun 8, 2010, 1:00 AM CDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Custer County, NE
The radar
The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 12:37 AM CDT | HAIL 1 | 1 S Ansley, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 10:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
095
WUUS53 KLBF 080531
SVRLBF
NEC041-080600-
/O.NEW.KLBF.SV.W.0113.100608T0531Z-100608T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1231 AM CDT TUE JUN 8 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 100 AM CDT
* AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF
WESTERVILLE TO 5 MILES SOUTHWEST OF INTERSECTION OF HIGHWAY 183 AND
CUMRO ROAD...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
CUSTER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS CUSTER COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4104 9920 4104 9952 4105 9953 4147 9933
4147 9920 4139 9919 4105 9919
TIME...MOT...LOC 0530Z 272DEG 44KT 4138 9924 4104 9940
WIND...HAIL 70MPH 1.00IN
$$
ROBERG1 follow-up statement
657
WWUS53 KLBF 080559
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1259 AM CDT TUE JUN 8 2010
NEC041-080609-
/O.EXP.KLBF.SV.W.0113.000000T0000Z-100608T0600Z/
CUSTER NE-
1259 AM CDT TUE JUN 8 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 AM CDT.
LAT...LON 4104 9920 4104 9952 4105 9953 4147 9933
4147 9920 4139 9919 4105 9919
TIME...MOT...LOC 0559Z 272DEG 44KT 4136 9877 4103 9893
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:00 PM CDT, 8 hours 31 minutes earlier.
Area forecast discussion, Jun 7, 4:00 PM CDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT MON JUN 7 2010 .DISCUSSION... EARLY EVENING PLAYED OUT A LITTLE DIFFERENT THAN ANTICIPATED 24 HOURS AGO WITH CONVECTION FIRING FARTHER NORTH ACROSS CENTRAL AND NORTHERN PANHANDLE BEFORE SHIFTING SOUTHWARD INTO CENTRAL SANDHILLS AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL. LARGE MCS CONTIUES TO DRIFT EASTWARD THIS MORNING WITH OUTFLOW BOUNDARY FLOWING THROUGH NW KANSAS ATTM. WATER VAPOR SHOWS UPSTREAM ENERGY CONTINUING TO FLOW OUT OF EASTERN GREAT BASIN INTO CO/WY ROCKIES AND THIS ASCENT OVER OUTFLOW BOUNDARY IS ALLOWING CONVECTION TO CONTINUE TO SPROUT IN EASTERN CO AND SW NEB. ACROSS NW NEB INTO BLACK HILLS THIS LIFT IS OCCURRING MORE LIKELY IN R ENTRANCE REGION OF UPPER JET THAT IS PROGRESSING THROUGH WESTERN SDAKOT AHEAD OF THE UPPER SYSTEM MOVING THROUGH THE NORTHERN HIGH PLAINS/CANADIAN PRAIRIES. AS SUCH WILL NEED TO KEEP PCPN CHANCE THIS MORNING WITH BASED ON 88D MOSAIC TRENDS AND WATER VAPOR IMAGERY. DRIER AIR MOVING SOUTHWARD AS HIGH PRESSURE BUILDS DOWN THE HIGH PLAINS SHOULD BEGIN TO LIMIT PCPN POTENTIAL THO STEEPER LAPSE RATES TO THE NORTH AND UPPER DYNAMICS MAY BE JUST ENOUGH TO KEEP ISO MENTION IN FOR THE AFTERNOON. SOME DISCREPENCY BETWEEN MODEL SOLN ON STRENGTH OF SFC HIGH AND THE TIMING OF THIS AIRMASS SLIDING EASTWARD. LEANING TOWARD THE WRF AND SREF WITH MOISTURE RETURN MOVING OFF THE FRONT RANGE INTO THE HIGH PLAINS AND WESTERN NEBRASKA BY THE EARLY MORNING HOURS AND MID LEVEL WAA HELPING TO SPREAD AT LEAST ISOLATED CONVECTION ACROSS THE FAR WESTERN CWA THROUGH THE MORNING HOURS. APPROACHING WESTERN UPPER TROF SHOULD LEAD TO CYCLOGENESIS ACROSS EASTERN CO PLAINS AND THIS TIGHTENING PRESSURE GRADIENT SHOULD ALLOW FOR BETTER MOISTURE INTO HIGH PLAINS ON STRONG SOUTHERLY FLOW AND EXPECT EML TO MOVE OVHD WITH FLOW TURNING SW ALOFT...AND STRONG TO SEVERE CONVECTION SHOULD FORM IN THE HIGH TERRAIN TO THE WEST AND MOVE INTO WESTERN CWA THROUGH THE EVENING HOURS. ACTIVE LLVL JET SHOULD SUSTAIN THIS ACROSS THE CWA THROUGH THE EARLY MORNING HOURS. WARM DAY LOOKS ON TRACK FOR THURSDAY AS SW FLOW INCREASES FROM THE 4 CORNERS REGION LEAVING FAIRLY STRONG EML/CAP INTO SW NEB WITH MAIN PCPN CHANCES IN THE NORTHWEST. && .AVIATION... DEPARTING MCS STILL INDICATES SOME SCATTERED CONVECTION SERN PNHDL INTO NERN CO. LIFR CIGS AT KVTN SHOULD GRADUALLY LIFT TO MVFR BY 14Z...THEN VFR BY 18Z. STRATUS NOT SETTING IN YET AT KLBF EXCEPT FARTHER WEST IN THE CNTRL AND NRN PNHDL. EXPECT MVFR CIGS MAY SET IN BY AROUND 12Z AND PERSIST TIL 18Z. VFR CONDITIONS FOR BOTH TERMINALS REMAINDER OF TAF FCST PERIOD. && .HYDROLOGY... NO INDICATIONS OF ANY FLOODING FROM RECENT MCS PASSAGE. RADAR ESTIMATED RAINFALL OF A HALF INCH TO LOCALLY TWO INCHES APPEARS HAVE BEEN HANDLED FAIRLY WELL BY SOIL. RECENT RAINFALL ACROSS THE NORTH PLATTE RIVER BASIN HAS RADAR ESTIMATES OF A HALF TO THREE QUARTER OF AN INCH IN GARDEN COUNTY AND EVEN MORE UPSTREAM IN MORRILL COUNTY WHERE AN INCH TO AS MUCH AS ONE AND A HALF INCH ESTIMATED. RIVER STAGES AT LISCO AND LEWELLEN CONTINUE TO RUN NEAR OR AT BANKFULL CONDITIONS. A FLOOD WARNING CONTINUES AT LEWELLEN DESPITE A STAGE OF 7.46 FEET SLIGHTLY BELOW THE FLOOD STAGE OF 7.5 FEET. THE CONCERN IS THAT RECENT RAINFALL COULD EASILY PUSH STAGES UP A FEW TENTHS OF A FOOT THE NEXT FEW DAYS. UPSTREAM GAGE READINGS SHOW A SLIGHT DROPOFF...LIKELY DUE TO REDUCED RELEASES FROM WYOMING RESERVOIRS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. 13/KAR
Hazardous weather outlook, Jun 7, 8:10 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 810 PM CDT MON JUN 7 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-090115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 810 PM CDT MON JUN 7 2010 /710 PM MDT MON JUN 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE LIKELY ACROSS THE MAJORITY OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND EARLY MORNING HOURS. MANY OF THESE STORMS WILL BE CAPABLE OF REACHING SEVERE LEVELS WITH LARGE HAIL...GOLF BALL SIZE OR BIGGER...AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS THE EASTERN NEBRASKA PANHANDLE INTO WEST CENTRAL AND PORTIONS OF SOUTHWEST NEBRASKA. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS THESE STORMS CONGEAL INTO A LARGER COMPLEX AND MOVE EASTWARD THROUGH THE NIGHT. FLASH FLOODING WILL BE A SECONDARY THREAT TO THE SEVERE WEATHER...ESPECIALLY TO THOSE AREAS IN THE NORTH CENTRAL AND SOUTHWEST WHICH RECEIVED HEAVY RAINFALL IN THE PAST 24 HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A DAILY CHANCE FOR THUNDERSTORMS. ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AS THE UPPER RIDGE BUILDS EAST AND THE UPPER FLOW TURNS MORE SOUTHWEST FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Local storm report, Jun 7, 11:49 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1149 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 4 SE NORTH PLATTE 41.09N 100.72W
06/07/2010 LINCOLN NE PUBLIC
DISPATCH RELAYED THIS REPORT. A LARGE TREE IS DOWN ON
STATE FARM ROAD 2 MILES EAST OF THE DISTRIBUTION CENTER.
TIME OF EVENT IS ESTIMATED.
&&
CDCLocal storm report, Jun 7, 11:52 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1152 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FUNNEL CLOUD 4 E NORTH PLATTE 41.13N 100.70W
06/07/2010 LINCOLN NE PUBLIC
MOTORISTS REPORTED SEVERAL FUNNEL CLOUDS ALONG INTERSTATE
80. REPORT RELAYED BY DISPATCH.
&&
CDCLocal storm report, Jun 7, 11:57 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1157 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM TSTM WND GST 8 W MERNA 41.48N 99.92W
06/07/2010 M68 MPH CUSTER NE STORM CHASER
&&
CDCLocal storm report, Jun 7, 11:58 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1158 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM TSTM WND DMG MERNA 41.48N 99.76W
06/07/2010 CUSTER NE STORM CHASER
DAMAGE TO TREES AND FIELDS IN THE MERNA AREA.
&&
CDCLocal storm report, Jun 8, 12:14 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1214 AM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM NON-TSTM WND GST 17 NNE ANTIOCH 42.30N 102.49W
06/07/2010 E60.00 MPH SHERIDAN NE PUBLIC
PUBLIC REPORT OF AT LEAST 60 MPH WINDS WITH DIME SIZED
HAIL BREAKING OUT WINDOWS OF HOUSE.
0925 PM TSTM WND GST 13 N HYANNIS 42.19N 101.76W
06/07/2010 E60.00 MPH CHERRY NE PUBLIC
1003 PM HAIL 2 E WHITMAN 42.04N 101.50W
06/07/2010 E1.00 INCH GRANT NE PUBLIC
1005 PM TSTM WND GST ARTHUR 41.57N 101.69W
06/07/2010 E70.00 MPH ARTHUR NE TRAINED SPOTTER
SPOTTER REPORTED POWER OUT IN ARTHUR DUE TO HIGH WINDS.
1018 PM FUNNEL CLOUD 7 S MULLEN 41.94N 101.04W
06/07/2010 HOOKER NE LAW ENFORCEMENT
1024 PM FUNNEL CLOUD 11 S MULLEN 41.88N 101.04W
06/07/2010 HOOKER NE TRAINED SPOTTER
SPOTTER REPORTS FUNNEL CROSSING HWY 97 11 S MULLEN
1028 PM HAIL 10 S MULLEN 41.90N 101.04W
06/07/2010 E1.00 INCH HOOKER NE TRAINED SPOTTER
1028 PM TSTM WND GST 10 S MULLEN 41.90N 101.04W
06/07/2010 E70.00 MPH HOOKER NE TRAINED SPOTTER
1028 PM HAIL 10 S MULLEN 41.90N 101.04W
06/07/2010 E1.00 INCH HOOKER NE TRAINED SPOTTER
1059 PM FUNNEL CLOUD 13 S THEDFORD 41.79N 100.57W
06/07/2010 THOMAS NE TRAINED SPOTTER
FUNNEL CLOUD SPOTTED CROSSING HWY 83 AT DISMAL RIVER.
1130 PM TSTM WND DMG 4 SE NORTH PLATTE 41.09N 100.72W
06/07/2010 LINCOLN NE PUBLIC
DISPATCH RELAYED THIS REPORT. A LARGE TREE IS DOWN ON
STATE FARM ROAD 2 MILES EAST OF THE DISTRIBUTION CENTER.
TIME OF EVENT IS ESTIMATED.
1137 PM TSTM WND GST MAXWELL 41.08N 100.53W
06/07/2010 E60.00 MPH LINCOLN NE TRAINED SPOTTER
SPOTTER REPORTED NUMEROUS TREE BRANCHES DOWN IN MAXWELL
THAT WERE 4 TO 8 INCHES IN DIAMETER MAKING DRIVING
DIFFICULT.
1143 PM TSTM WND GST 8 W MERNA 41.48N 99.92W
06/07/2010 M68.00 MPH CUSTER NE STORM CHASER
1143 PM TSTM WND DMG MERNA 41.48N 99.76W
06/07/2010 CUSTER NE STORM CHASER
DAMAGE TO TREES AND FIELDS IN THE MERNA AREA.
1145 PM FUNNEL CLOUD 4 E NORTH PLATTE 41.13N 100.70W
06/07/2010 LINCOLN NE PUBLIC
MOTORISTS REPORTED SEVERAL FUNNEL CLOUDS ALONG INTERSTATE
80. REPORT RELAYED BY DISPATCH.
&&
CDCLocal storm report, Jun 8, 12:24 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1224 AM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 2 NW BROKEN BOW 41.43N 99.67W
06/08/2010 M63 MPH CUSTER NE ASOS
BROKEN BOW ASOS REPORTED WIND GUSTS TO 63 MPH IN 1/2SM
HEAVY RAIN.
&&
KROBERGThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 56 min |
| Jun 7, 8:55 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 65 min |
| Jun 7, 9:51 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker, Thomas | 54 min |
| Jun 7, 10:04 PM CDT | Tornado Warning | LBF | Cherry, Hooker | 26 min |
| Jun 7, 10:30 PM CDT | Tornado Warning | LBF | Hooker, Thomas | 30 min |
| Jun 7, 10:36 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Lincoln, Logan, McPherson, Thomas | 54 min |
| Jun 7, 10:57 PM CDT | Tornado Warning | LBF | Logan, Thomas | 33 min |
| Jun 7, 11:13 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jun 7, 11:17 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln, Logan, Loup, Thomas | 43 min |
| Jun 7, 11:25 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Jun 7, 11:47 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Loup | 58 min |
| Jun 7, 11:52 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.